Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 23, 2006, 4:00 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 23, 2006, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 4:00 AM MST (11:00 UTC)
- In effect from
- Apr 23, 2006, 10:00 AM MST
- Expired
- Apr 23, 2006, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 231100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SUN APR 23 2006 ...STRONG WINDS ACROSS NORTHEASTERN ARIZONA TODAY... .A STORM SYSTEM WILL APPROACH NORTHERN ARIZONA TODAY BRINGING GUSTY SOUTH TO SOUTHWEST WINDS. SUSTAINED WINDSPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE INTO THE EARLY EVENING. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA. AZZ009>017-039-040-231900- /O.NEW.KFGZ.WI.Y.0015.060423T1700Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 400 AM MST SUN APR 23 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP LATER THIS MORNING...WITH GUSTS REACHING 40 TO 45 MPH ALSO EXPECTED. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON...AND TRAVELERS IN VALLEY LOCATIONS ACROSS NORTHEASTERN ARIZONA SHOULD BE WARY OF BRIEFLY REDUCED VISIBILITIES IN AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
3 follow-up statements
000 WWUS75 KFGZ 231854 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1153 AM MST SUN APR 23 2006 ...STRONG WINDS WILL CONTINUE ACROSS CENTRAL AND EASTERN ARIZONA TODAY... .A STORM SYSTEM WILL MOVE THROUGH NORTHWESTERN ARIZONA TODAY BRINGING STRONG SOUTHWEST WINDS TO PORTIONS OF CENTRAL AND EASTERN ARIZONA. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE COMMON...ESPECIALLY EAST OF FLAGSTAFF. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA. SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 1130 AM MST TODAY INCLUDE: ST JOHNS 44 MPH DONEY PARK 39 MPH WINDOW ROCK 38 MPH WINSLOW 33 MPH FLAGSTAFF 29 MPH AZZ009>017-039-040-240300- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 1153 AM MST SUN APR 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 15 TO 30 MPH ARE EXPECTED...WITH GUSTS FROM 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR EAST OF FLAGSTAFF NEAR THE NEW MEXICO BORDER. ISOLATED AREAS OF BLOWING DUST AND SAND MAY DEVELOP WITH THE STRONGER GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 232235 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST SUN APR 23 2006 ...STRONG WINDS WILL CONTINUE ACROSS CENTRAL AND EASTERN ARIZONA INTO THE EARLY EVENING... .A STORM SYSTEM WILL MOVE THROUGH NORTHWESTERN ARIZONA THROUGH THIS EVENING...BRINGING STRONG SOUTHWEST WINDS TO PORTIONS OF CENTRAL AND EASTERN ARIZONA. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE COMMON...MAINLY EAST OF FLAGSTAFF. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA. SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 330 PM MST TODAY INCLUDE: WINSLOW 48 MPH SHOW LOW 47 MPH ST JOHNS 46 MPH DONEY PARK 46 MPH WINDOW ROCK 43 MPH GRAND CANYON 39 MPH FLAGSTAFF 37 MPH AZZ015-232345- /O.CAN.KFGZ.WI.Y.0015.000000T0000Z-060424T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 335 PM MST SUN APR 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS FROM 30 TO 35 MPH WILL CONTINUE UNTIL SUNSET...THEN WILL DECREASE RAPIDLY. $$ AZZ009>014-016-017-039-040-240300- /O.CON.KFGZ.WI.Y.0015.000000T0000Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 335 PM MST SUN APR 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING WITH SUSTAINED SPEEDS OF 15 TO 30 MPH...AND GUSTS FROM 40 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR FROM WINSLOW EAST TO THE NEW MEXICO BORDER. SOME OF THE STRONGER GUSTS MAY PRODUCE ISOLATED AREAS OF BLOWING DUST AND SAND. WINDS WILL BEGIN TO DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 240255 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 755 PM MST SUN APR 23 2006 ...WIND ADVISORY ALLOWED TO EXPIRE... WINDS HAVE BEGUN TO DIMINISH ACROSS THE REGION THIS EVENING AND HAVE GENERALLY FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST. SOME WIND GUSTS REPORTED TO THE NATIONAL WEATHER SERVICE AS OF 730 PM MST INCLUDE: WINSLOW 48 MPH SHOW LOW 47 MPH ST JOHNS 46 MPH DONEY PARK 46 MPH WINDOW ROCK 48 MPH FLAGSTAFF 40 MPH GRAND CANYON 39 MPH AZZ009>014-016-017-039-040-240400- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 755 PM MST SUN APR 23 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS HAVE BEGUN TO DIMINISH AND WILL CONTINUE TO DECREASE DURING THE EVENING...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. FOR THE REMAINDER OF THE EVENING EXPECT SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:30 AM MST, 30 minutes earlier.
Area forecast discussion, Apr 23, 3:30 AM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SUN APR 23 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY INTO MONDAY MORNING...BRINGING WINDY AND COOLER CONDITIONS TO THE STATE. THE STORM FOR THE MOST PART WILL BE DRY AND MOST AREAS WILL STAY MOSTLY CLEAR WITH ONLY A SLIGHT CHANCE OF SHOWERS NEAR THE UTAH BORDER. WARMER AND DRY WEATHER WILL RETURN BY MONDAY. ANOTHER STORM WILL BRING A CHANCE FOR UNSETTLED WEATHER TO THE REGION LATE IN THE WEEK. && .DISCUSSION...AN UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. ALONG AND AHEAD OF THIS FRONT WINDS ARE EXPECTED TO INCREASE INTO ADVISORY RANGE WITH A FEW SUSTAINED WINDS OVER 30 MPH AND FREQUENT GUSTS AROUND 45 MPH LATE THIS MORNING INTO THE EARLY EVENING HOURS...FOR AREAS MAINLY NORTH OF THE MOGOLLON RIM. 700 MB WINDS WILL RUN AROUND 40 TO 45 KNOTS AND WITH MIXING UP INTO THE 650 MB RANGE EXPECTING SOME OF THESE ENVIRONMENTAL WINDS TO MIX TO THE SURFACE WITH STEEP LAPSE RATES FROM THE SFC TO THE TOP OF THE MIXED LAYER. THE SFC PRESSURE GRADIENT WILL BE STRONGEST OVER AREAS TO THE EAST OF FLAGSTAFF. FOR THIS REASON A WIND ADVISORY WILL BE ISSUED FROM THE MOGOLLON RIM NORTH FOR LATER THIS MORNING INTO THE EARLY EVENING HOURS. THE LOW WILL OPEN AND FILL OVER COLORADO BY LATE MONDAY...HOWEVER NOT EXPECTING MUCH IN THE WAY OF ANY APPRECIABLE SENSIBLE WEATHER OTHER THAN JUST SOME AFTERNOON BREEZES AND NEAR NORMAL TEMPERATURES. HIGH PRESSURE RIDGE AT 500 MB BUILDS ACROSS THE STATE ON TUESDAY...WITH GOOD AMOUNTS OF UPPER LEVEL MOISTURE FOR A PARTLY CLOUDY DAY. THE NEXT STORM SYSTEM BEGINS TO INFLUENCE NORTHERN ARIZONA BY WEDNESDAY WITH BREEZY CONDITIONS...AND WINDY CONDITIONS ON THURSDAY. THE UPPER LEVEL LOW IS FCST TO MOVE ACROSS THE AREA ON FRIDAY...WITH ENOUGH COOLING ALOFT AND DESTABLIZATION AND SATURATION IN THE 700 TO 500 MB LAYER FOR AFTERNOON AND EVENING SHOWERS FRIDAY INTO SATURDAY. IF THE LOW CONTINUES TO SLOW...THEN SHOWERS WILL LINGER ON SUNDAY AS WELL. && .AVIATION...FOR THE 06Z PACKAGE....AVIATION...FOR THE 12Z PACKAGE ...VFR CONDITIONS SHOULD CONTINUE FOR THE NEXT 24 HRS...THOUGH GUSTY WINDS WILL BE COMMON AFTER SUNRISE THIS MORNING. SUSTAINED SOUTH-SOUTHWESTERLY WINDS OF 15 TO 30 KTS CAN BE EXPECTED AT AREA TAF SITES...WITH THE HIGHEST GUSTS ALONG AND NORTHEAST OF THE MOGOLLON RIM. THESE GUSTS MAY APPROACH 35 TO 40 KTS AT TIMES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES ...WIND ADVISORY IN EFFECT FROM 17Z TODAY UNTIL 03Z MONDAY FOR AZ ZONES 009>017-039-040. ...RED FLAG WARNING FROM 17Z TODAY UNTIL 03Z MONDAY FOR AZ FWX ZONES 109>114-139-140. && TC/KD
Hazardous weather outlook, Apr 22, 7:00 AM MST, 21 hours before
700 AM MST SAT APR 22 2006 AZZ004>018-037>040-230700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DRY STORM SYSTEM WILL AFFECT NORTHERN ARIZONA TODAY...BRINGING WINDY CONDITIONS...ALONG WITH CONTINUED LOW RELATIVE HUMIDITIES. AFTERNOON MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 9 TO 15 PERCENT ACROSS THE WARNING AREA...WHILE SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE LIKELY WITH OCCASIONAL GUSTS NEAR OR GREATER THAN 35 MPH. THERE WILL BE SOME BLOWING DUST OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS THIS AFTERNOON. THERE WILL BE A RED FLAG WARNING IN EFFECT FROM 1100 AM MST THIS MORNING THROUHG 700 PM MST THIS EVENING. FOR MORE INFORMATION ON THIS WEATHER SITUATION SEE (PHXRFWFGZ). .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL WEATHER SYSTEM AND DRY COLD FRONT WILL MOVE ACROSS THE AREA ON SUDNAY. WINDY CONDITIONS WILL DEVELOP ALONG AND A HEAD OF THE FRONT FROM FLAGSTAFF EASTWARD LATE SUNDAY MORNING INTO SUNDAY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND LAST INTO THE EARLY EVENING HOURS. THERE WILL BE AREAS OF BLOWING DUST ESPECIALLY OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. A FIRE WEATHER WATCH IS IN EFFECT FROM 1100 AM MST SUNDAY MORNING THROUGH 700 PM MST SUNDAY EVENING. FOR MORE INFORMATION ON THIS WEATHER SITUATION SEE (PHXRFWFGZ).
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:35 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.